MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ NEEDLE 23X1-1/4 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305120
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: two (2) samples in unopened blister packs and five (5) photos were provided by the customer for investigation.One (1) of the returned samples contains a needle hub assembly which is teal in color while the other returned sample contains a needle hub assembly which is pink in color.There is also a difference in the needle sizes which can be observed visually.The customer also provided five (5) photos for investigation.Three (3) of the photos show the two (2) returned samples side by side.The fourth (4th) photo shows the blister pack which contains the pink needle hub assembly and the fifth (5th) photo shows the blister pack which contains the teal needle hub assembly.The pink needle hub assembly and needle were identified to be 18 x 1-1/2 ga product.A device history record (dhr) review was performed on the batch associated with this investigation and was then expanded back to see if 18 x1-1/2 ga was run on the line used to package the batch associated with this complaint (multivac 4).Bd acknowledges that the returned samples contained mixed product.As a means of raising awareness to this issue a quality alert will be issued to all associates involved in the production of this material.This quality alert will be shared at shift startup meetings and will be posted for one (1) week for associates to review.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: a complaint history check was performed and this is the 1st related complaint reported with the defect/condition of mixed product for lot #7264645 item #305120.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr review did not reveal any defects or issues reported and no quality notifications were issued.Root cause description: a device history record (dhr) review was performed on the batch associated with this investigation and was then expanded back to see if 18 x1-1/2 ga was run on the line used to package the batch associated with this complaint (multivac 4).During this expanded dhr it was determined that approximately ten (10) days before the production of the batch associated with this complaint (7264645) that a batch of 18 x 1-1/2 ga product was packaged on multivac 4.Therefore, it is likely that a needle hub assembly was hung up somewhere in the multivac 4 packaging machine and that it got mixed in with the packaging of the batch associated with this complaint (7264645).This mixed product was the automatically packaged without an operator seeing it.Rationale: bd acknowledges that the returned samples contained mixed product.As a means of raising awareness to this issue a quality alert will be issued to all associates involved in the production of this material.This quality alert will be shared at shift startup meetings and will be posted for one (1) week for associates to review.
 
Event or Problem Description
It was reported that bd¿ needle 23x1-1/4 rb came with a mix of product types.The following information was provided by the initial reporter: material no.305120, batch no.7264645.It was reported two different needles were identified in the same case.Verbatim: during packaging of lqd avonex 30mcg admin 4 pk a packer identified two different needles in the same case of pcr-i60005 305120 23 ga ¿ 1 1/4¿ needles.The case was from lot number 7264645.The individual identified the needle difference by the cap color and size during packaging.The room was shut down pending an investigation into the mixed needles.Both needles are packaged and labeled exactly the same on the outer packaging sleeves lqd avonex 30mcg admin 4 pk lot pc0115 had a total of 506 cartons that were packaged.Each 4 pk carton contains 4 needles.These cartons will need to be re-worked under the instructions listed in (b)(4) to ensure the correct needle size was used.In addition all of lot 7264645 for pcr-i60005 will be placed on hold until an investigation is received with disposition of the lot.Any additional lots used during packaging will be inspected prior to use for mixed needles for the remainder of lot pc0115 until the scope of the incident is confirmed with the bd.All of lot 7264645 for pcr-i60005 was placed under quarantine totaling (b)(4) needles pending this investigation.A total of 506 fg lqd avonex 30mcg admin 4 pk lot pc0115 were also placed under quarantine and will be re-worked.

Brand Name
BD¿ NEEDLE 23X1-1/4 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8731797
Report Number1911916-2019-00626
Device Sequence Number14027480
Product Code FMI
UDI-Device Identifier30382903051206
UDI-Public30382903051206
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2022
Device Catalogue Number305120
Device Lot Number7264645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;